Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 114, NWS Miami, FL

September 10, 2007Glades County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Sep 10, 2007, 3:46 PM EDT for Glades County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 10, 2007, 3:46 PM EDT (19:46 UTC)
Expired
Sep 10, 2007, 4:30 PM EDT
In force
44 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Glades County, FL

The radar

The Melbourne radar (KMLB), 141 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2007-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2516 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2007-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2516 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
765 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 101947
SVRMFL
FLC043-102045-
/O.NEW.KMFL.SV.W.0114.070910T1946Z-070910T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
346 PM EDT MON SEP 10 2007

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GLADES COUNTY IN SOUTH FLORIDA.

* UNTIL 445 PM EDT

* AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS  
  OF 60 MPH. THIS STORM WAS LOCATED NEAR MOORE HAVEN...AND MOVING    
  NORTHWEST AT 15 MPH.

* THE STORM WILL AFFECT...

  LAKEPORT...
  BRIGHTON SEMINOLE INDIAN...

AND SURROUNDING COMMUNITIES.

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 2700 8128 2710 8105 2687 8101 2685 8102
      2684 8101 2681 8100 2678 8110
TIME...MOT...LOC 1946Z 157DEG 17KT 2686 8109

$$

60
1 follow-up statement
000
WWUS52 KMFL 102030
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
429 PM EDT MON SEP 10 2007

FLC043-102039-
/O.CAN.KMFL.SV.W.0114.000000T0000Z-070910T2045Z/
GLADES FL-
429 PM EDT MON SEP 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GLADES COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE DISSIPATED. 
THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. 
HOWEVER...THUNDERSTORMS REMAIN IN THE AREA. FREQUENT 
LIGHTNING...GUSTY WINDS TO 40 MPH...VERY HEAVY RAINFALL AND SMALL 
HAIL ARE STILL POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL 
MEDIA FOR THE LATEST UPDATES.

LAT...LON 2700 8128 2710 8105 2687 8101 2685 8102
      2684 8101 2681 8100 2678 8110
TIME...MOT...LOC 2029Z 157DEG 17KT 2705 8118

$$

60

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 2:47 PM EDT, 59 minutes earlier.

Area forecast discussion, Sep 10, 2:47 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
247 PM EDT MON SEP 10 2007

.SYNOPSIS...UPPER LOW/TROUGH EXTENDING FROM CENTRAL FLORIDA
SOUTHWEST TO SWR GULF OF MEX. AMPLE MOISTURE BEING STREAMED NORTH
FROM WRN CARIB INTO S. FL. ATLC LOW LVL RIDGE AXIS EXTENDING FROM
AROUND 30N 65W SW THROUGH NRN BAHAMAS THROUGH JUST SOUTH OF LAKE
OKEECHOBEE TO ERN GULF OF MEX.

&&

.SHORT TERM...TONIGHT THROUGH WED NIGHT...ATLC RIDGE WILL CONTINUE
TO BUILD WEST AND SO S. FL WILL BE UNDER A WELL ESTABLISHED EAST
TO SOUTHEAST LOW LVL FLOW. AMPLE MOISTURE WILL CONTINUE TO BE
ADVECTED OVER THE LOCAL AREA. WITH LESS HIGH CLOUD COVER EXPECTED
DURING THIS PERIOD, WX CONDS WILL LARGELY BE CONTROLLED BY LOCAL
EFFECT SUCH AS DIURNAL HEATING AND SEA/LAKE BREEZES. TAKING THIS
INTO CONSIDERATION WILL GO WITH POPS CLOSE TO OR SLIGHTLY HIGHER
THAN CLIMO.

&&

.LONG TERM...THURSDAY THROUGH SUNDAY...A TROPICAL NOW JUST WEST OF
THE LEEWARD ISS WILL MOVE ACROSS SOUTH FLORIDA THURSDAY THROUGH
FRIDAY SO WILL CONTINUE WITH SCT POPS DURING THIS PERIOD. GFS THEN
KEEPS A MOSTLY MOIST SE FLOW ACROSS S. FL THROUGH THE WEEKEND

.AVIATION...SCT TSRA CAN STILL BE EXPECTED ACROSS S FL THIS AFTERNOON AND
EVENING... HOWEVER MOST OF THE ACTIVITY WILL LIKELY REMAIN INLAND.
THE TAF SITES COULD STILL SEE A VERY BRIEF PERIOD OF MVFR OR
POSSIBLY IFR CONDITIONS WITH LOWER CEILINGS AND RAIN. AFTER DARK
EXPECT THE TSRA TO DISSIPATE ONLY TO RETURN AGAIN BEFORE NOON ON
TUES. PREVAILING WINDS ARE EXPECTED TO REMAIN FROM THE EAST TO
SOUTHEAST INTO THE EVENING AND IN THE 10 TO 14 KNOTS RANGE. WINDS
WILL LESSEN OVERNIGHT.

&&

.MARINE...WINDS SHOULD REMAIN AOB 15 KTS AND SEAS AOB 4 FEET
THROUGH THE ENTIRE FORECAST PERIOD.

&&

.FIRE WEATHER...NO CONCERNS AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  91  77  90 / 20 50 30 50
FORT LAUDERDALE  78  89  78  88 / 20 40 30 50
MIAMI            78  90  78  90 / 20 40 30 50
NAPLES           75  91  74  91 / 30 50 20 50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM/SHORT TERM/MARINE/FIRE WEATHER...47/RGH
AVIATION...04/AT
Hazardous weather outlook, Sep 10, 6:00 AM EDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
600 AM EDT MON SEP 10 2007

FLZ063-066>075-168-172>174-102200-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
600 AM EDT MON SEP 10 2007

...MODERATE TO HIGH RISK OF LIGHTNING ALL OF SOUTH FLORIDA...
...SLIGHT RISK OF RIP CURRENTS ATLANTIC COAST BEACHES...
...SLIGHT RISK OF WATERSPOUTS ATLANTIC COASTAL WATERS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: EAST WINDS AROUND 10 MPH WILL OCCUR ALONG THE
ATLANTIC COAST TODAY. THIS, COMBINED WITH A LOW TIDE THIS
AFTERNOON, WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS ALONG THE
BEACHES OF PALM BEACH, BROWARD, AND MIAMI-DADE COUNTIES.

THUNDERSTORMS: THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF
MAINLAND SOUTH FLORIDA AND THE ADJACENT COASTAL WATERS TODAY.
LIGHTNING STRIKES WILL BE THE PRIMARY HAZARD...ALTHOUGH GUSTY
WINDS AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH ANY
THUNDERSTORM.

WATERSPOUTS: ATMOSPHERIC CONDITIONS WILL BE FAVORABLE FOR THE
FORMATION OF A FEW WATERSPOUTS TODAY...MAINLY ACROSS THE LOCAL
ATLANTIC WATERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH
SUNDAY. LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL WILL BE THE
MAIN THREATS WITH ANY THUNDERSTORM ACTIVITY OVER THE UPCOMING
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TUESDAY MORNING.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

70/DD

In the hours before

Special weather statement, Sep 10, 3:30 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
330 PM EDT MON SEP 10 2007

FLZ063-066-067-102015-
HENDRY FL-GLADES FL-INLAND PALM BEACH COUNTY FL-
330 PM EDT MON SEP 10 2007

...DEVELOPING THUNDERSTORMS MOVING ACROSS THE AREA...

AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM
MOORE HAVEN TO 7 MILES WEST OF SOUTH BAY...MOVING NORTHEAST AT 10
MPH.

THESE STORMS WILL AFFECT...

LAKE HARBOR...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

60

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 2:52 PM EDTFlash Flood WarningMFLCollier113 min
Sep 10, 3:19 PM EDTFlash Flood WarningMFLMiami-Dade26 min
Sep 10, 3:44 PM EDTSpecial Marine WarningMFL46 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.